Alert archive / Texas / Special Marine Warnings in 2011

Special Marine Warning 21, NWS Brownsville, TX

October 9, 2011

NWS Brownsville, TX issued this special marine warning at Oct 9, 2011, 3:33 PM CDT. It was in force for 117 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2011, 3:33 PM CDT (20:33 UTC)
Expired
Oct 9, 2011, 5:30 PM CDT
In force
117 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

The radar

The Brownsville radar (KBRO), 39 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 4:15 PM CDTTSTM WND GST 41Port Mansfield, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2011-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2011-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WHUS54 KBRO 092033
SMWBRO
GMZ130-132-150-092230-
/O.NEW.KBRO.MA.W.0021.111009T2033Z-111009T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 PM CDT SUN OCT 9 2011

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM PORT MANSFIELD TX TO THE RIO GRANDE RIVER OUT
  20 NM.
  LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO.
  LAGUNA MADRE FROM THE ARROYO COLOARDO TO 5 NM NORTH OF PORT
  MANSFIELD TX.

* UNTIL 530 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  AN AREA OF STRONG THUNDERSTORMS...WITH WIND GUSTS OF 34 KNOTS OR   
  GREATER...FROM PORT MANSFIELD TO 25 MILES SOUTHWEST OF PORT        
  MANSFIELD...MOVING EAST AT 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN ALSO EXPECT LOCALLY HIGH WAVES...DANGEROUS LIGHTNING... 
AND TORRENTIAL RAIN WITH THE PASSAGE OF THESE INTENSE THUNDERSTORMS. 
SEEK SAFETY IMMEDIATELY.

FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING IS OCCURRING WITH THIS
STORM. IF AT SEA...STAY BELOW DECK...AND KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

PLEASE REPORT WATERSPOUTS OR FUNNEL CLOUDS...WINDS OF 34 KNOTS OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY VESSEL DAMAGE
TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING
956-504-1432.

&&

LAT...LON 2601 9716 2600 9726 2604 9720 2607 9720
      2611 9730 2619 9730 2622 9734 2626 9733
      2626 9735 2635 9733 2635 9739 2640 9739
      2637 9741 2638 9741 2639 9742 2659 9744
      2659 9688 2611 9675 2597 9676 2597 9715
TIME...MOT...LOC 2031Z 272DEG 13KT 2659 9741 2637 9776

$$

SPEECE
1 follow-up statement
983 
FZUS74 KBRO 092144
MWSBRO

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
444 PM CDT SUN OCT 9 2011

GMZ130-132-150-092230-
/O.CON.KBRO.MA.W.0021.000000T0000Z-111009T2230Z/
444 PM CDT SUN OCT 9 2011

...SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR THE
COASTAL WATERS FROM PORT MANSFIELD TX TO THE RIO GRANDE RIVER OUT 20
NM...LAGUNA MADRE FROM THE ARROYO COLOARDO TO 5 NM NORTH OF PORT
MANSFIELD TX AND LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE
ARROYO COLORADO ...

AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT AN AREA OF STRONG THUNDERSTORMS...WITH WIND GUSTS OF 34 KNOTS 
OR GREATER...FROM 16 MILES EAST OF PORT MANSFIELD TO 17 MILES 
NORTHWEST OF LAGUNA VISTA...MOVING EAST AT 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN ALSO EXPECT LOCALLY HIGH WAVES...DANGEROUS LIGHTNING...
AND TORRENTIAL RAIN. SEEK SAFETY IMMEDIATELY.

PLEASE REPORT WATERSPOUTS OR FUNNEL CLOUDS...WINDS OF 34 KNOTS OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY VESSEL DAMAGE
TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING
956-504-1432.


&&

LAT...LON 2601 9716 2600 9726 2604 9720 2607 9720
      2611 9730 2619 9730 2622 9734 2626 9733
      2626 9735 2635 9733 2635 9739 2640 9739
      2637 9741 2638 9741 2639 9742 2659 9744
      2659 9688 2611 9675 2597 9676 2597 9715
TIME...MOT...LOC 2144Z 272DEG 13KT 2659 9701 2630 9743

$$

SPEECE

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special marine warning went out at Oct 9, 2:30 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 9, 2:30 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT SUN OCT 9 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...SATELLITE AND RADAR
IMAGES CONTINUE TO INDICATE SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY STRONG TO SEVERE...ACROSS THE NORTHERN HALF OF THE CWA THIS
AFTERNOON. BELIEVE OUTFLOW BOUNDARY FROM THIS CONVECTION SHOULD
CONTINUE TO PROVIDE A FOCUS FOR ADDITIONAL DEVELOPMENT ACROSS THE
REMAINDER OF THE AREA LATE THIS AFTERNOON INTO EARLY EVENING AS LAPS
SURFACE ANALYSIS CONTINUES TO INDICATE THE HIGHEST INSTABILITY
ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE CWA CURRENTLY. RAIN
CHANCES SHOULD DIMINISH LATER THIS EVENING INTO TONIGHT WITH THE
LOSS OF DIURNAL HEATING BUT A SLIGHT CHANCE TO CHANCE OF RAIN IS
WARRANTED OVERNIGHT AS MOISTURE POOLS ALONG THE CONVECTIVE BOUNDARY
DRAPED ACROSS THE LOWER RIO GRANDE VALLEY TONIGHT. THIS BOUNDARY MAY
PROVIDE THE FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP EARLY MONDAY WITH DIURNAL HEATING PROVIDING
SOME INSTABILITY BUT THE CLOUD COVER SHOULD LIMIT THE POTENTIAL FOR
SEVERE WEATHER IN COMBINATION WITH THE 500MB TROUGH ACROSS SOUTHWEST
TEXAS LIFTING TO THE NORTH AND EAST TONIGHT INTO MONDAY. LOW TO MID
LEVEL MOISTURE WILL LIKELY LINGER ACROSS THE AREA THROUGH MON NIGHT
BUT CONVECTION MON MORNING SHOULD HELP TO STABILIZE THE ATMOSPHERE
THROUGH LATE MONDAY.

.LONG TERM.../TUESDAY THROUGH SUNDAY/...SUBTLE FEATURES IN THE
LONG RANGE MAY HAVE SUBSTANTIAL IMPACTS IN THE FORECAST AROUND MID
WEEK. ON TUESDAY...A BROAD LONG WAVE TROUGH EXPECTED TO MOVE ACROSS
TEXAS AND THE CENTRAL PLAINS. THIS FEATURE ALONG WITH AMPLE
TROPICAL MOISTURE IN PLACE WILL BE ENOUGH TO KEEP SLIGHT CHANCES
OF SHOWERS AND AN ISOLATED THUNDERTORM OR TWO IN THE FORECAST.
SOMEWHAT TRICKY AFTER THAT AND LATEST GFS MODEL RUNS SUGGEST THAT
RAIN CHANCE MAY ACTUALLY GO UP WED AND THU. THE TROPICAL SYSTEM IN
THE PACIFIC MAY BRING SUBSTANTIAL MID AND UPPER LEVEL MOISTURE
OVER THE RGV WED AND THU. PERSISTENT EASTERLY SURFACE FLOW WILL
KEEP SUBSTANTIAL LOW LEVEL MOISTURE IN PLACE. THIS COMBINATION WILL
ALLOW FOR DEEP TROPICAL MOISTURE AT ALL LEVELS. WITH THE 5H UPPER
HIGH FORECAST TO BE OVER SOUTHERN CALIFORNIA AND THE LARGE TROUGH
OVER THE EASTERN HALF OF THE US...AN AREA OF DIFLUENCE OVER THE
VALLEY MAY PROVIDE THE LIFT NEEDED TO BRING SOME POTENTIALLY HEAVY
RAINFALL OVER THE AREA WED AND/OR THU. THIS WOULD BE EXACERBATED
BY THE SEA BREEZE FRONT. CONFIDENCE IS FAIRLY LOW AT THIS POINT...
BUT POPS WERE INCREASED A BIT PRIMARILY DURING THE DAYTIME HOURS
BOTH WED AND THU. WITH THE RIDGE CENTER ANCHORED ACROSS SOUTHERN
CA...THE PERSISTENT NORTHWESTERLY SUBSIDENCE FLOW ALOFT IS
EXPECTED TO BRING MUCH DRIER CONDITIONS IN TE MID LEVELS BY FRIDAY
WITH A MARDED DECREASE IN RAIN CHANCES.

INHERITED TEMPS WERE MAINTAINED ALTHOUGH MAX TEMPS WED AND THU MAY
NEED TO BE TRIMMED DOWNWARD A DEGREE OR TWO IF THIS VERY MOIST AND
POTENTIALLY WET PATTERN PREVAILS.

&&

.MARINE...TUESDAY THROUGH FRIDAY...TONIGHT THROUGH MONDAY NIGHT...SEAS
WERE NEAR 7 FEET WITH SOUTHEAST WINDS NEAR 10 KNOTS AT BUOY020
EARLY THIS AFTERNOON. WINDS ARE EXPECTED TO BACK TO THE EAST AND
DECREASE TONIGHT INTO MONDAY IN THE WAKE OF A CONVECTIVE BOUNDARY
MOVING THROUGH THE NORTHERN PORTIONS OF DEEP SOUTH TEXAS THIS
AFTERNOON. WILL CONTINUE SMALL CRAFT ADVISORY FOR THE OFFSHORE
WATERS THIS EVENING FOR SEAS IF NOT WINDS AND EXTEND THE SCA FOR
THE FAR OFFSHORE WATERS TONIGHT AS SWELLS REMAIN HIGH IN THE 20 TO
60 NM RANGE. SCEC WILL LIKELY BE NEEDED FOR THE 0 TO 20 NM RANGE
TONIGHT FOR SEAS AS WELL.

TUESDAY THROUGH FRIDAY...MARINE CONDITIONS DURING THIS PERIOD
REMAIN A BIT UNCERTAIN. BORDERLINE SMALL CRAFT CONDITIONS MAY
STILL LINGER INTO EARLY TUESDAY. OTHERWISE...GENERALLY FAVORABLE
MARINE CONDITIONS ARE EXPECTED WITH GENERALLY LIGHT WINDS AND LOW
SEAS. HOWEVER...POTENTIALLY ERRATIC CONDITIONS COULD DEVELOP WED
AND THU IF A FEW STRONG STORMS IMPACT THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  77  87  75 /  40  30  30  20
BROWNSVILLE          90  73  89  74 /  40  30  30  20
HARLINGEN            92  73  90  73 /  40  30  30  20
MCALLEN              93  75  92  72 /  50  30  30  20
RIO GRANDE CITY      91  73  94  72 /  40  30  30  20
SOUTH PADRE ISLAND   85  79  86  79 /  40  30  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/51
Hazardous weather outlook, Oct 9, 9:37 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 AM CDT SUN OCT 9 2011

TXZ248>250-252-101100-
ZAPATA-JIM HOGG-BROOKS-STARR-
937 AM CDT SUN OCT 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...WILL
DEVELOP ACROSS NORTHERN PORTIONS OF DEEP SOUTH TEXAS THIS
AFTERNOON. GUSTY WINDS TO NEAR 40 MPH AND SMALL HAIL CAN BE
EXPECTED WITH STRONG STORMS. IN ADDITION...HEAVY RAINFALL AND
FREQUENT LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL
BEACHES MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

GMZ130-132-135-150-155-170-175-101100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
937 AM CDT SUN OCT 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL 7
PM CDT THIS EVENING.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
STRONG...WILL DEVELOP ACROSS PORTIONS OF THE COASTAL WATERS THIS
AFTERNOON. GUSTY WINDS TO NEAR 40 MPH AND SMALL HAIL CAN BE
EXPECTED WITH STRONG STORMS. IN ADDITION...HEAVY RAINFALL AND
FREQUENT LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE
ADJACENT GULF OF MEXICO WATERS MONDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

TXZ251-253>257-101100-
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
937 AM CDT SUN OCT 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
STRONG...WILL DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS THIS
AFTERNOON. GUSTY WINDS TO NEAR 40 MPH AND SMALL HAIL CAN BE
EXPECTED WITH STRONG STORMS. IN ADDITION...HEAVY RAINFALL AND
FREQUENT LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL
BEACHES MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

CASTILLO

In the hours before

Special weather statement, Oct 9, 12:27 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1227 PM CDT SUN OCT 9 2011

TXZ248-249-091830-
JIM HOGG-ZAPATA-
1227 PM CDT SUN OCT 9 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST PORTIONS OF ZAPATA
COUNTY AND WESTERN PORTIONS OF JIM HOGG COUNTY...

THUNDERSTORMS...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT
BUSTAMANTE...ESCOBA...RANDADO AND GUERRA...UNTIL 130 PM CDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL
APPLIANCES. DIME SIZE HAIL IS EXPECTED. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

61
Special weather statement, Oct 9, 1:18 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
118 PM CDT SUN OCT 9 2011

TXZ249-250-091900-
JIM HOGG-BROOKS-
118 PM CDT SUN OCT 9 2011

...STRONG THUNDERSTORMS WILL AFFECT RURAL JIM HOGG AND WESTERN
BROOKS COUNTIES...

A THUNDERSTORM...MOVING EAST AT 20 MPH...WILL AFFECT RURAL CENTRAL
JIM HOGG COUNTY AND RURAL EASTERN JIM HOGG COUNTY...UNTIL 200 PM
CDT. THE THUNDERSTORM WILL BE CROSSING FARM TO MARKET ROAD 1017
WITHIN THE NEXT 15 MINUTES. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE
OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE. THIS STORM WILL PRODUCE PEA SIZE HAIL.

64
Special weather statement, Oct 9, 1:45 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT SUN OCT 9 2011

TXZ250-251-091930-
BROOKS-KENEDY-
145 PM CDT SUN OCT 9 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BROOKS COUNTY...

A THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT RURAL EASTERN
BROOKS COUNTY AND RURAL WESTERN KENEDY COUNTY...UNTIL 230 PM CDT.
GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND...AND MAY BRING HAZARDOUS DRIVING TO MOTORISTS ON HIGHWAY
281. MINOR DAMAGE TO TREE LIMBS AND WIRES IS ALSO POSSIBLE.

64
Special weather statement, Oct 9, 2:26 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 PM CDT SUN OCT 9 2011

TXZ251-092015-
KENEDY-
226 PM CDT SUN OCT 9 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN KENEDY COUNTY...

A THUNDERSTORM...MOVING NORTH AT 20 MPH...WILL AFFECT NORTHEAST
KENEDY COUNTY NEAR THE PENASCAL AND GULF WIND FARMS...THROUGH 315 PM
CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.

64
Special weather statement, Oct 9, 2:55 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
255 PM CDT SUN OCT 9 2011

TXZ255>257-092045-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
255 PM CDT SUN OCT 9 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST CAMERON COUNTY...

A THUNDERSTORM...MOVING NORTHEAST AT 5 MPH...WILL AFFECT LA LEONA...
BUENA VISTA AND ARROYO CITY...UNTIL 345 PM CDT. GUSTY WINDS 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. DIME SIZE HAIL IS EXPECTED. TORRENTIAL
RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

64
Special weather statement, Oct 9, 3:07 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
307 PM CDT SUN OCT 9 2011

TXZ251-254-255-092045-
INLAND CAMERON-INLAND WILLACY-KENEDY-
307 PM CDT SUN OCT 9 2011

...STRONG THUNDERSTORMS WILL AFFECT WESTERN WILLACY AND NORTHEAST
CAMERON COUNTIES...

A THUNDERSTORM...MOVING SOUTHEAST AT 30 MPH...WILL AFFECT LASARA AND
RAYMONDVILLE...UNTIL 345 PM CDT. GUSTY WINDS SHIFTING TO THE NORTH
AT 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE
TO TREE LIMBS AND WIRES IS POSSIBLE. DIME SIZE HAIL IS EXPECTED.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

64

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 12:45 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata30 min
Oct 9, 1:03 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata117 min
Oct 9, 2:10 PM CDTSpecial Marine WarningBRO2 hr
Oct 9, 2:45 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy30 min
Oct 9, 3:11 PM CDTTornado WarningBROKenedy, Willacy34 min
Oct 9, 3:38 PM CDTAreal Flood AdvisoryBROKenedy, Willacy97 min
Oct 9, 4:11 PM CDTSpecial Marine WarningBRO3 hr
Oct 9, 5:33 PM CDTSpecial Marine WarningBRO117 min

Nearby

Special Marine Warnings in Texas, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.